MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ESCALATE DRILL BIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE ESCALATE DRILL BIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48570118
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 03/03/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, an 8mm drill bit was used to prepare a screw.While drilling, the drill bit tip broke off and was left in the bone.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment.Results: manufacturing records were reviewed and the instrument and no anomalies were found.Material analysis was performed and found no material or manufacturing defects.The stryker rep reported that these were used approximately 12 times and the patient had normal bone quality.Conclusion: the probable root cause is not determined and multifactorial.
 
Event or Problem Description

Brand Name
ESCALATE DRILL BIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5517420
Report Number0009617544-2016-00131
Device Sequence Number16428024
Product Code LXH
UDI-Device Identifier07613327271904
UDI-Public(01)07613327271904
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48570118
Device Lot Number141823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2016
Supplement Report FDA Received Date06/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1